I just started the pill 8 days ago. I've read all the info in the pamplet, but don't recall seeing anything to help me with a slight issue. I have been on my period for 8 days. My period got off to a slow start, no problem, then was "normal" and now it's been more like spotting for about 2 days. Is this normal for being new on the pill? Should I consider getting my doctor to change it to a different hormone level? Should I just wait and see what happens later? Also I wanted to (my doctor is okay with it) take the pill, skipping the placebos, therefore skipping my periods. The doctor did recommend having my period every other months, but insisted on at least every 2 months. Since I am having such a long period, should I take the placebo's until I see how my body will react to the hormone changes? Sorry, I know there are a lot of questions. I just work so much these days and can't find time to go to the doctor.
Posts: 15 | From: Dayton, TN, USA | Registered: Sep 2005
| IP: Logged |
Even if you can't find time to go to the doctor, surely you can find time for a quick phone call to the doctor. This should be a question that can be answered by a phone call either by the doctor (likely you would have to call, leave a message, and have the doctor call you back after they have had a chance to review your chart) or by a nurse or medical assistant. Don't ever feel that you will HAVE to make an appointment to have every question answered -- often they can be handled over the phone.
Wonky things can happen during your first few months on the pill. And unless you are having severe problems (i.e. severe cramping, vomiting, or bleeding, light headedness, etc.) then it's way too early to know whether or not your pill formulation isn't working for you. Your body is trying to get used to the new hormones you are putting in it and that will take some time. You should call your doctor in regard to how you should take your pills. My inclination would be to take several months as directed by the package (i.e. taking the placebos as directed) in order to facilitate a less stressful for the body. However, I am not a doctor and would not purport to give you that type of medical advice. You really need to call your doctor's office about this.
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.